Fluttering Stomach/ palpatations/ GERD related? Please advise

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

harperspaceuk
Regular Member


Date Joined Feb 2005
Total Posts : 38
   Posted 9/22/2006 5:04 AM (GMT -6)   
Dear Roomies,
 
Ive suffered with gerd for many years. Been scoped twice. Had 24hr PH testing, manometry testing. It points to a weakened LES valve.
 
I have tried to control this condition by natural sources rather than throw PPI's down my throat, as we all know this is only masking the root cause of our problems.
 
Can anyone answer me this question? I have recently experienced terrible palpatations one after another, at reat and whilst exercising. I can feel my heart missing beats or adding beats as I can feel it through my carotid artery if I place my fingers on there. So it is actually my heart thats causing me this sensation, although the funny thing is it also seems like its my stomach is in spasm? I cant make out whats going on.
 
I had an ECG that was normal, may I add I had no palps during the test, and the Dr said my bloods are perfect so we can rule out a heart attack?
 
Just wanted to know if anyone with GERD has these kind of feelings? It scares the crap out of me when I get these. I also suffer terrible aches in the middle of my back (mid spine) I feel I have to stretch it out all the time.
 
Peace Out
 
Lee (UK)

DANIE
Regular Member


Date Joined Aug 2006
Total Posts : 321
   Posted 9/22/2006 9:38 AM (GMT -6)   
Lee,
Just to make sure, have a scan of your heart and your carotid arteries done.  If what you had is an EKG, I don't think it's enough to rule anything bad out.
It could be from GERD though, some people get strange symptoms.  Mine were never pain in the esophagus but nausea and dizziness.
Wishing you good health.
 

vpt
New Member


Date Joined Sep 2006
Total Posts : 1
   Posted 9/22/2006 11:12 AM (GMT -6)   
I do not have GERD, but started having palpitations about 9 years ago. After ECGs and tests up the wazoo showed no real disease cause, my cardiologist gave me Amiodarone - bingo- they stopped almost immediately, and eventually I was able to wean myself onto lower and lower doses, until I finally stopped. This was actually the second solution.
Initially, I was given beta blocker, which worked for a short time, then stopped working.
Prior to all this, I had a hard time convincing anyone that it was a real problem for me. It's scary and disruptive to your life. More than one doctor told me to get used to it!

Persist!
Vpt. Toronto, Canada

Phoelona
Regular Member


Date Joined Jul 2006
Total Posts : 122
   Posted 9/22/2006 12:27 PM (GMT -6)   
Hello Harper I hope that you are doing better at this time, one thing that can cause problems is electrolyte imbalance of some sort, or a potassium depletion. You said that you were using over the counter remedies, this could be causing the effects that you are having. Meds sometimes have side effects as these since your tests were normal, you may want to reconsider what you are taking and if this all started when you started taking this medication. Just a suggestion but you may want to check out the side effects of the meds, or if you are drinking too much water and depleting your system, many people drink more water than the body can ingest safely and will deplete potassium, that can cause pulse irregularities. Take care hopefully all will go well with you. Phoelona

harperspaceuk
Regular Member


Date Joined Feb 2005
Total Posts : 38
   Posted 9/22/2006 1:15 PM (GMT -6)   

thanks for your replies guys. Although I currently take NO meds at all. SO I cant pin the palps on them.

I do suffer from terrible IBS, and wandered if it could be a spasm thing.

 


poobear
Veteran Member


Date Joined Jan 2006
Total Posts : 629
   Posted 9/22/2006 8:44 PM (GMT -6)   
My heart does that on occasion but I have never really thought much about it.. It happened way before I had gerd and my heart is fine..

I do also get pains in my back and all over and just related that to my crohn's...


29 y/o Female Diagnosed with Crohn's October 2005 (symptoms for as long as I can remember) & Gerd 1996 Currently taking - 6mp 50mg per day, Pentasa 1000mg 2x per day, Remicade every 8 weeks (but need it sooner), Tramadol prn, Phenergan prn, Nexium, Prozac, Nordette, Multi-Vit, and Digestive Advantage for IBD.

"What doesn't kill us - sometimes drop kicks us into a new and better place - a place we mightn't have gotten to any other way." - Unknown
http://www.myspace.com/chroniechick


ktbost
New Member


Date Joined Sep 2008
Total Posts : 1
   Posted 9/4/2008 1:09 AM (GMT -6)   
GERD can cause esophogeal spasms - they can range from a fluttering feeling to extreme pain in the mid chest region. The back pain can also be a symptom - all the nerves come off the spine. I see a holistic chiropractor and when I'm having the fluttering and tightness in my chest and stomach area she is able to make it go away. I mention the holistic part because she practices the charkra and chi balancing - i'll be the first to admit it's weird and my hubby calls her my witch doctor by I swear by her - I became disabled 4 years ago and was on a list of meds as long as my arm - 3 years ago I started seeing her and now I'm down to 3 meds and a few specialized supplements - I'm still disabled but by combining western medicine and holistic medicine my body is healthier

Bo Peep
Regular Member


Date Joined Jan 2008
Total Posts : 227
   Posted 9/4/2008 2:37 AM (GMT -6)   
Hi Lee! In my experience GERD can cause palpitations. I used to have them especially at night. I have had the Nissen recently and they went away for a while. Now I have them back again but due to something else. As long as you have had your heart checked out thoroughly (I had some sort of scan and the treadmill) try not to worry too much as that makes them worse especially when they are just coming on (I know from experience!). A tip I had from my GP, when I felt an attack coming on, was to suck ice cubes and close your eyes and press the eyelids with the tips of your fingers moving them in a circular motion. I felt like a bit of a headcase but it did work! smilewinkgrin
Elaine


oakley
Regular Member


Date Joined May 2007
Total Posts : 358
   Posted 9/4/2008 7:40 AM (GMT -6)   
hi there..just wanted to throw out my opinion on ppis..I take protonix twice a day
I have no chpice but to control my gerd the best way i can ..I need to lose a little weight but other than that, the drugs that I take are not masking the issue they are controlling my problem. I dont want to take any drugs for anything but then that is just life. I had very odd syptoms of gerd and am grateful for not having most of them anymore....including palpatations. I do agree though that you should have all heart issues checked though to be sure, Good luck and I'll keep you in my prayers..Anne
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 10:34 PM (GMT -6)
There are a total of 2,974,887 posts in 326,219 threads.
View Active Threads


Who's Online
This forum has 161310 registered members. Please welcome our newest member, ejt998.
343 Guest(s), 5 Registered Member(s) are currently online.  Details
The Dude Abides, Alxander, JayPoppa, quincy, CAdogsRus